×

zbMATH — the first resource for mathematics

Functional calculus for the Ornstein-Uhlenbeck operator. (English) Zbl 0995.47010
Let \(\gamma\) be the Gauss probability measure on \(R^d\) with density \(\gamma_0 (x)=\pi^{-d/2} \exp(-|x |^2)\). Then the Ornstein-Uhlenbeck operator \(-1/2 \Delta +x\cdot \nabla\) is essentially selfadjoint in \(L^2 (\gamma)\). Denote by \(L\) its selfadjoint extension. It is well-known that the spectrum of \(L\) is \(\{0, 1, \dots \}\). Let \(\{ P_n\}\) be the spectral resolution of the identity for which \(Lf=\sum_{n=0}^{\infty} nP_n f, f \in \text{Dom}(L)\). The purpose of this paper is to develop a functional calculus for \(L\), i.e., to find sufficient conditions on the spectral multiplier \(M=\{ M(n): n=0, 1, \dots, \}\) for the spectral operator \(M(L)=\sum_{n=0}^{\infty} M(n)P_n\), initially defined in \(L^2 (\gamma) \cap L^p (\gamma)\), to extend to a bounded operator on \(L^p (\gamma)\), for some \(p \in (1, \infty)\).

MSC:
47A60 Functional calculus for linear operators
47B15 Hermitian and normal operators (spectral measures, functional calculus, etc.)
PDF BibTeX Cite
Full Text: DOI
References:
[1] Bakry, D., L’hypercontractivité et son utilisation en théorie des semi-groupes, (), 1-114 · Zbl 0856.47026
[2] Cowling, M., Harmonic analysis on semigroups, Ann. math., 117, 267-283, (1983) · Zbl 0528.42006
[3] Cowling, M.; Doust, I.; McIntosh, A.; Yagi, A., Banach space operators with a bounded H∞ functional calculus, J. austral. math. soc., 60, 51-89, (1996) · Zbl 0853.47010
[4] Christ, M.; Müller, D., On L^{p} spectral multipliers for a solvable Lie group, Geom. funct. anal., 6, 860-876, (1996) · Zbl 0878.43008
[5] Cowling, M.; Meda, S., Harmonic analysis and ultracontractivity, Trans. amer. math. soc., 340, 733-752, (1993) · Zbl 0798.47032
[6] Epperson, J.B., The hypercontractive approach to exactly bounding an operator with complex Gaussian kernel, J. funct. anal., 87, 1-30, (1989) · Zbl 0696.47028
[7] Garcia-Cuerva, J.; Mauceri, G.; Sjögren, P.; Torrea, J.L., Spectral multipliers for the ornstein – uhlenbeck semigroup, J. anal. math., 78, 281-305, (1999) · Zbl 0939.42007
[8] Hebisch, W., Spectral multipliers on exponential growth solvable Lie groups, Math. Z., 229, 435-441, (1998) · Zbl 0946.22010
[9] Hörmander, L., Estimates for translation invariant operators in L^{p} spaces, Acta math., 104, 93-140, (1960) · Zbl 0093.11402
[10] Meda, S., A general multiplier theorem, Proc. amer. math. soc., 110, 639-647, (1990) · Zbl 0760.42007
[11] Meyer, P.A., Note sur le processus d’ornstein – uhlenbeck, Lecture notes in mathematics, (1982), Springer-Verlag New York/Berlin, p. 95-132 · Zbl 0481.60041
[12] Nelson, E., The free Markov field, J. funct. anal., 12, 211-227, (1973) · Zbl 0273.60079
[13] Pérez, S., Estimaciones punctuales y en la norma para operadores relacionados con el semigrupo de ornstein – uhlenbeck, (1996), Universidad Autónoma Madrid
[14] Pisier, G., Riesz transforms: A simpler analytic proof of P. A. Meyer’s inequality, Lecture notes in mathematics, (1988), Springer-Verlag New York/Berlin, p. 485-501
[15] Reed, M.; Simon, B., Methods of modern mathematical physics. vol. II. Fourier analysis, self-adjointness, (1975), Academic Press New York · Zbl 0308.47002
[16] Sjögren, P., Operators associated with the Hermite operator—A survey, J. Fourier anal. appl., 3, 813-823, (1997) · Zbl 0916.42014
[17] Stein, E.M., Topics in harmonic analysis related to the littlewood – paley theory, Ann. of math. stud., 63, (1970), Princeton Univ. Press Princeton
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.